Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 274, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 27, 2011, 6:18 PM EDT for Screven County, Georgia; Allendale County, Hampton County, South Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2011, 6:18 PM EDT (22:18 UTC)
- Expired
- Sep 27, 2011, 7:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Screven County, GA, Allendale County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 38 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 7:04 PM EDT | TSTM WND DMG | 1 Nne Brunson, SC | LAW ENFORCEMENT REPORTED ONE TREE DOWN ON BROAD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1620 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
314
WUUS52 KCHS 272218
SVRCHS
GAC251-SCC005-049-272315-
/O.NEW.KCHS.SV.W.0274.110927T2218Z-110927T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT TUE SEP 27 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 715 PM EDT
* AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM BURTONS FERRY
LANDING TO 12 MILES SOUTH OF BURTONS FERRY LANDING...MOVING EAST AT
35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
BURTONS FERRY LANDING...MARTIN...APPLETON...ALLENDALE...SEIGLING...
BARTON...SYCAMORE...LURAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3313 8158 3309 8115 3306 8112 3306 8110
3270 8084 3270 8097 3272 8098 3275 8102
3269 8109 3268 8153 3303 8158 3305 8157
3307 8159 3312 8160
TIME...MOT...LOC 2218Z 271DEG 29KT 3300 8149 3277 8152
$$2 follow-up statements
915
WWUS52 KCHS 272239
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
639 PM EDT TUE SEP 27 2011
GAC251-SCC005-049-272315-
/O.CON.KCHS.SV.W.0274.000000T0000Z-110927T2315Z/
SCREVEN GA-ALLENDALE SC-HAMPTON SC-
639 PM EDT TUE SEP 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR HAMPTON...ALLENDALE AND NORTHEASTERN SCREVEN COUNTIES...
AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ALLENDALE TO 8 MILES WEST OF ESTILL...MOVING EAST AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF
60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURTONS
FERRY LANDING...ALLENDALE...ALMEDA INTERSECTION...APPLETON...
BARTON...BRUNSON...CROCKETVILLE...CUMMINGS...EARLY BRANCH...ESTILL...
FAIRFAX...GIFFORD...HAMPTON...LAKE WARREN STATE PARK...LENA...
LURAY...MARTIN...MILEY...MILLETT...SEIGLING...SYCAMORE...ULMER AND
VARNVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3313 8158 3309 8115 3306 8112 3306 8110
3270 8084 3270 8097 3272 8098 3275 8102
3269 8109 3268 8153 3303 8158 3305 8157
3307 8159 3312 8160
TIME...MOT...LOC 2240Z 271DEG 29KT 3301 8132 3278 8135
$$253
WWUS52 KCHS 272301
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
701 PM EDT TUE SEP 27 2011
GAC251-272311-
/O.CAN.KCHS.SV.W.0274.000000T0000Z-110927T2315Z/
SCREVEN GA-
701 PM EDT TUE SEP 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCREVEN COUNTY
HAS BEEN CANCELLED...
LAT...LON 3309 8115 3306 8112 3305 8110 3270 8084
3270 8097 3273 8098 3275 8102 3270 8109
3269 8134 3312 8150
TIME...MOT...LOC 2301Z 271DEG 29KT 3301 8112 3275 8116
$$
SCC005-049-272315-
/O.CON.KCHS.SV.W.0274.000000T0000Z-110927T2315Z/
ALLENDALE SC-HAMPTON SC-
701 PM EDT TUE SEP 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR HAMPTON AND ALLENDALE COUNTIES...
AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
JENNYS TO NIXVILLE...MOVING EAST AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF
60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...ALMEDA INTERSECTION...APPLETON...BARTON...BRUNSON...
CROCKETVILLE...CUMMINGS...EARLY BRANCH...ESTILL...FAIRFAX...
GIFFORD...HAMPTON...LAKE WARREN STATE PARK...LENA...LURAY...MARTIN...
MILEY...SEIGLING...SYCAMORE AND VARNVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3309 8115 3306 8112 3305 8110 3270 8084
3270 8097 3273 8098 3275 8102 3270 8109
3269 8134 3312 8150
TIME...MOT...LOC 2301Z 271DEG 29KT 3301 8112 3275 8116
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 4:07 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 27, 4:07 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 407 PM EDT TUE SEP 27 2011 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL LINGER OVER OR NEAR THE AREA THROUGH MID WEEK...BEFORE A COLD FRONT APPROACHES THE REGION LATE IN THE WEEK. A COOLER AND DRIER AIR MASS WILL PUSH INTO THE REGION BEHIND THE FRONT DURING THE WEEKEND AND PERSIST INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... CURRENTLY...REGIONAL RADAR IMAGERY SHOWS AN AREA OF THUNDERSTORMS DEVELOPING ACROSS CENTRAL GA ALONG A REMNANT OUTFLOW BOUNDARY FROM MORNING CONVECTION. THIS FEATURE SHOWS UP WELL ON WATER VAPOR IMAGERY AS A SHORTWAVE AND VORT MAX MOVING EASTWARD AROUND THE SOUTHERN PERIPHERY OF THE LARGE UPPER LOW CENTERED OVER THE SOUTHERN PORTION OF LAKE MICHIGAN. OPERATIONAL MODELS HANDLE THIS AREA OF CONVECTION AND SHORTWAVE ENERGY DIFFERENTLY...AND THE HOURLY RUNS OF THE HRRR SEEM TO HAVE THE BEST HANDLE ON THE CURRENT SITUATION. IT LOOKS LIKE THE MAIN PART OF THIS FEATURE WILL BEGIN MOVING INTO THE FAR WESTERN PORTION OF THE CWA AROUND 22Z...6PM EDT...AND PUSH EASTWARD ACROSS THE FORECAST AREA. ITS HARD TO SAY AT THIS POINT WHAT KIND OF COVERAGE WILL RESULT AND I HAVE PAINTED IN SOME 40 POP ACROSS THE SE GA ZONES AND TRACK THIS EASTWARD THROUGH THE EVENING. BASED ON THE 16Z HRRR...IT LOOKS LIKE THE CONVECTION WILL DIMINISH AS IT MOVES EASTWARD ACROSS THE FORECAST AREA AS IT WILL MISS PEAK HEATING. THE SPC MESOANALYSIS PAGE SHOWS SOME MODERATE TO HIGH VALUES OF DCAPE ACROSS THE AREA AHEAD OF THE APPROACHING THUNDERSTORMS...SO THERE IS SOME THREAT OF ISOLATED STRONG TO SEVERE STORMS CAPABLE OF PRODUCING STRONG DAMAGING WIND GUSTS. THEN...HEADING INTO THE OVERNIGHT THERE IS VIRTUALLY NO CHANGE IN THE LARGE SCALE PATTERN. THE UPPER LOW TO THE NW WILL BE NEARLY STATIONARY AND THE CONVECTIVELY INDUCED SHORTWAVE WILL BE THE ONLY REAL FEATURE OF INTEREST. I HAVE ADDED CHANCE POPS OVER THE COASTAL WATERS WHERE THE BETTER INSTABILITY WILL BE THROUGH WEDNESDAY MORNING. LOWS WILL FALL INTO THE UPPER 60S FURTHER INLAND...AND LOW 70S NEAR THE BEACHES. I HAVE ADDED A PATCH FOG MENTION TO THE SE GA AREA AND BORDERING SC ZONES WITH LINGERING HIGH BOUNDARY LAYER MOISTURE IN PLACE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... A CLOSED UPPER LEVEL LOW PRESSURE SYSTEM WILL LINGER OVER THE OHIO VALLEY ON WEDNESDAY...BEFORE WEAKENING AS IT GRADUALLY LIFTS NORTHEAST INTO THE GREAT LAKES REGION WEDNESDAY NIGHT. MEANWHILE...A SURFACE TROUGH WILL REMAIN IN PLACE INLAND OF THE FORECAST AREA MOST OF THE DAY...BEFORE SHIFTING TOWARD THE COAST LATE. DEEP MOISTURE...SHORT WAVE ENERGY PASSING ALOFT WITHIN THE BASE OF THE UPPER LEVEL LOW...AND MESOSCALE BOUNDARY INTERACTIONS WILL SUPPORT A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA...MAINLY WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. A CONTINUED WARM SOUTHERLY FLOW AHEAD OF THE TROUGH WILL SUPPORT HIGH TEMPERATURES ABOVE NORMAL ONCE AGAIN WITH UPPER 80S PREDOMINANT ACROSS MOST OF THE AREA. A SLIGHT COOLING TREND WILL START TO TAKE PLACE WEDNESDAY NIGHT AS CLEARING BEGINS TO DEVELOP AS THE FLOW SHIFTS OFFSHORE. THE UPPER LOW WILL OPEN UP INTO A TROUGH ON THURSDAY AS IT LIFTS NORTHEAST INTO NEW ENGLAND AND EVENTUALLY GETS ABSORBED BY ANOTHER LOW DROPPING ACROSS THE GREAT LAKES REGION. A WEAK COLD FRONT ASSOCIATED WITH THE WEAKENING UPPER LEVEL TROUGH WILL SWING THROUGH THE AREA ON THURSDAY...USHERING IN A DRIER AIRMASS WITHIN A WESTERLY FLOW. THERE IS A LOW PROBABILITY FOR SHOWERS NEAR THE IMMEDIATE COAST THURSDAY MORNING...BUT OVERALL CLEARING AND RAIN FREE CONDITIONS ARE EXPECTED DURING THE DAY. HIGHS ON THURSDAY WILL REMAIN ABOVE NORMAL...GENERALLY IN THE UPPER 80S...WITH A DOWNSLOPE FLOW BECOMING MORE OF A FACTOR THAN THE WEAK COLD AIR ADVECTION ALOFT. TEMPERATURES THURSDAY NIGHT WILL DROP SLIGHTLY BELOW NORMAL WITH GOOD RADIATIONAL COOLING CONDITIONS EXPECTED. UPPER LEVEL TROUGHING WILL EXPAND SOUTHWARD ACROSS THE EASTERN U.S. ON FRIDAY...WHILE AT THE SURFACE A REINFORCING COLD FRONT APPEARS TO APPROACH FROM THE NORTHWEST. LIMITED MOISTURE WILL KEEP RAIN FREE CONDITIONS IN PLACE ON FRIDAY. A LACK OF ANY SIGNIFICANT COLD AIR ADVECTION WILL ALSO KEEP TEMPERATURES ABOVE NORMAL BUT SLIGHTLY COOLER THAN PREVIOUS DAYS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... NUMERICAL MODELS SHOW RATHER STRONG DYNAMICS ON SATURDAY...AS THE ELONGATED UPPER TROUGH CROSSES THE EAST COAST. COLD AND DRY HIGH PRESSURE WILL MAKE A STRONGER PUSH SOUTHEAST INTO THE REGION...INITIATING ROBUST COLD ADVECTION ACROSS THE MID ATLANTIC AND SOUTHEAST STATES. WHETHER THIS DEVELOPMENT COULD BE CONSIDERED ANOTHER FRONTAL PASSAGE IS STILL UNCERTAIN...HOWEVER THE MOST CONSIDERABLE TEMPERATURE CHANGE IS EXPECTED TO OCCUR OVER THE WEEKEND. HIGH TEMPERATURES COULD BE SUPPRESSED IN THE 70S WITHIN NORTH/NORTHEAST FLOW AND UNDER ABUNDANT SUNSHINE. BELOW NORMAL LOW TEMPERATURES IN THE 50S BOTH SATURDAY AND SUNDAY NIGHT WILL BE THE COMBINED RESULT OF COLD ADVECTION AND DECENT RADIATIONAL COOLING UNDER CLEAR SKIES AND DIMINISHING NOCTURNAL WINDS. COLD ADVECTION WILL DIMINISH MONDAY AND TUESDAY AS THE CENTER OF HIGH PRESSURE SHIFTS DIRECTLY OVER THE REGION. THIS WILL ALLOW TEMPERATURES TO MODERATE SLIGHTLY...WHILE STILL REMAINING A DEGREE OR TWO BELOW SEASONAL NORMALS. RAIN FREE WEATHER IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... OVERALL...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT BOTH KSAV AND KCHS THROUGH THE TAF PERIOD. THIS AFTERNOON AND EVENING...I STILL HAVE NOT INCLUDED ANY MENTION OF SHOWERS OR STORMS AS COVERAGE AROUND THE SITES IS EXPECTED TO BE PRETTY LOW. HOWEVER...WILL CONTINUE THE CB THROUGH THE EVENING. WINDS WILL TURN MORE SOUTHERLY AFTER THE PASSAGE OF THE SEA BREEZE BUT GENERALLY LESS THAN 10 KTS. OVERNIGHT...THERE IS AT LEAST SOME POSSIBILITY FG AND STRATUS WITH THE CONTINUED HIGH BOUNDARY LAYER MOISTURE. MODEL GUIDANCE IS A BIT MIXED AND GIVEN THE CONDITIONS FROM LAST NIGHT I HAVE DECIDED TO JUST HINT AT SOME MVFR LEVEL CLOUDS AT BOTH SITES STARTING IN THE EARLY MORNING HOURS FOR NOW. EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CIGS/VSBYS WILL BE POSSIBLE AT TIMES THROUGH THURSDAY MORNING DUE TO ISOLATED TO SCATTERED SHRA/TSRA DURING THE AFTERNOON/EVENING HOURS AND LATE NIGHT/EARLY MORNING FOG/STRATUS. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL. && .MARINE... TONIGHT THE PRESSURE PATTERN ACROSS THE WATERS WILL REMAIN FAIRLY WEAK...FAVORING S TO SW WINDS AROUND 10 KTS. SEAS HAVE DECREASED OVER THE LAST 24 HOURS OR SO...THOUGH THERE IS STILL A SWELL COMPONENT AROUND 5 FT AND 11 SECONDS BEYOND 20 NM. THE SCA FOR THE OUTER GA WATERS WILL BE ALLOWED TO EXPIRE AS EXPECTED. SWELL WILL BE PERSISTENT THROUGHOUT THE OVERNIGHT BUT ON THE DECREASING TREND TO AROUND 4 FT AND 10 SECONDS BY WEDNESDAY MORNING. SOUTH TO SOUTHWEST FLOW WILL PREVAIL ON WEDNESDAY...THEN VEER TO THE WEST ON THURSDAY AS A COLD FRONT SHIFTS INTO THE REGION. MODERATE WEST FLOW WILL PREVAIL THROUGH FRIDAY...UNTIL A SECONDARY COLD FRONT INITIATES STRONG COLD ADVECTION ACROSS THE REGION THROUGH THE WEEKEND. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THROUGH AT LEAST FRIDAY. ONCE STRONG HIGH PRESSURE BUILDS FROM THE NORTHWEST AND PUSHES THE COLDER AIR MASS INTO THE FORECAST AREA LATE FRIDAY INTO SATURDAY...WINDS WILL QUICKLY VEER TO THE NORTH/NORTHEAST AND SURGE DOWN THE COAST. SMALL CRAFT ADVISORIES MAY BE NEEDED FOR PORTIONS OF THE WATERS DURING THIS PERIOD FOR BOTH WINDS AND SEAS. RIP CURRENTS...A MODERATE RISK FOR RIP CURRENTS WILL BE MAINTAINED FOR ALL BEACHES WEDNESDAY DUE TO ONGOING TIDAL AND LUNAR INFLUENCES AS WELL AS A PERSISTENT 3 FT/9-11 SECOND SWELL. && .TIDES/COASTAL FLOODING... ASTRONOMICAL HIGH TIDES WILL CONTINUE THROUGHOUT THE WEEK...AND AIDED BY OCCASIONAL INCREASES IN ONSHORE WINDS AND A LITTLE HIGHER THAN NORMAL SURF...SHALLOW COASTAL FLOODING IS POSSIBLE...ESPECIALLY ALONG THE SOUTH CAROLINA COAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && BSH/JAQ
Hazardous weather outlook, Sep 27, 4:06 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 406 PM EDT TUE SEP 27 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-281000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 406 PM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-281000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 406 PM EDT TUE SEP 27 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOODING...ELEVATED TIDES WILL CONTINUE THROUGH THE WEEK ACROSS NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA. COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 27, 5:25 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT TUE SEP 27 2011
GAZ087-088-100-272215-
BULLOCH-JENKINS-SCREVEN-
525 PM EDT TUE SEP 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS AND
BULLOCH COUNTIES THROUGH 615 PM EDT...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BIRDSVILLE TO
THRIFT...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...EMMALANE...HERNDON...HILLTONIA...MIDDLEGROUND...MILLEN...
MILLHAVEN...PERKINS...ROCKY FORD...SCARBORO AND WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3288 8213 3292 8209 3293 8196 3296 8184
3292 8176 3302 8159 3251 8174 3257 8202
3261 8201 3266 8209 3282 8215
TIME...MOT...LOC 2125Z 273DEG 25KT 3288 8201 3269 8212Local storm report, Sep 27, 5:53 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG REIDSVILLE 32.09N 82.12W
09/27/2011 TATTNALL GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 1 TREE DOWN ALONG HIGHWAY 280
IN REIDSVILLE.
&&
EVENT NUMBER CHS1100967
DPBLocal storm report, Sep 27, 5:56 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG REIDSVILLE 32.08N 82.11W
09/27/2011 TATTNALL GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 1 TREE DOWN ON HIGHWAY 23.
&&
EVENT NUMBER CHS1100968
DPBLocal storm report, Sep 27, 5:57 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG REIDSVILLE 32.09N 82.12W
09/27/2011 TATTNALL GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED POWERLINES DOWN IN REIDSVILLE.
&&
EVENT NUMBER CHS1100969
DPBSpecial weather statement, Sep 27, 5:58 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT TUE SEP 27 2011
GAZ099-100-272230-
BULLOCH-CANDLER-
558 PM EDT TUE SEP 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES THROUGH 630 PM EDT...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR OLIFFTOWN...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GEORGIA SOUTHERN...HOPEULIKIT...PORTAL...PULASKI...REGISTER...
STATESBORO AND WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3253 8215 3256 8209 3256 8207 3255 8203
3258 8202 3249 8173 3232 8175 3241 8211
3249 8218
TIME...MOT...LOC 2158Z 265DEG 22KT 3256 8208Local storm report, Sep 27, 6:17 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 4 ESE MILLEN 32.79N 81.88W
09/27/2011 E0.75 INCH JENKINS GA PUBLIC
THE PUBLIC REPORTED PENNY SIZE HAIL.
&&
EVENT NUMBER CHS1100970
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 5:16 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Tattnall | 59 min |
| Sep 27, 5:25 PM EDT | Special Weather Statement | CHS | Jenkins | 50 min |
| Sep 27, 5:31 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 59 min |
| Sep 27, 5:58 PM EDT | Special Weather Statement | CHS | Bulloch, Candler | 32 min |
| Sep 27, 6:33 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 22 min |
| Sep 26, 8:03 PM EDT | Special Weather Statement | CHS | Jasper | 27 min |
| Sep 26, 8:14 PM EDT | Special Weather Statement | CHS | Jasper | 31 min |
| Sep 27, 3:36 AM EDT | Coastal Flood Advisory | CHS | 4 hr | |
| Sep 27, 6:20 PM EDT | Special Weather Statement | CHS | Dorchester | 25 min |
| Sep 27, 6:24 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 66 min |
| Sep 27, 6:38 PM EDT | Special Weather Statement | CHS | Colleton, Dorchester | 37 min |
| Sep 27, 6:46 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 44 min |
| Sep 27, 7:14 PM EDT | Special Weather Statement | CHS | Berkeley | 31 min |
| Sep 27, 7:31 PM EDT | Special Weather Statement | CHS | Colleton, Dorchester | 44 min |
| Sep 27, 7:47 PM EDT | Areal Flood Advisory | CHS | Berkeley | 59 min |
| Sep 27, 7:54 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 44 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.